Minnesota, 2022

Tornado and Hail in Minnesota, May 18, 2022

May 18, 2022 · NWS DLH · 40 events in 7 counties and zones

An area of low pressure moved across the Northland during the afternoon of the 18th. Storms developed ahead of an associated cold front and turned into a line of storms that worked across much of northeastern Minnesota and into northwest Wisconsin.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
40

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DLH wrote it up.

An area of low pressure moved across the Northland during the afternoon of the 18th. Storms developed ahead of an associated cold front and turned into a line of storms that worked across much of northeastern Minnesota and into northwest Wisconsin. The storms were mainly wind producers with numerous reports of trees down and minor structure damage as the moved through. Some hail was reported as well, but was mainly around an inch or less. An embedded EF-0 tornado was confirmed just north of the Duluth area and produced mainly tree damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at May 18, 11:33 AM CST, 1 hour 19 minutes earlier.

Area forecast discussion, May 18, 11:33 AM CST, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
1233 PM CDT Wed May 18 2022

.DISCUSSION...(Today through Tuesday)
Issued at 432 AM CDT Wed May 18 2022

Several chances for thunderstorms, some severe, today and tomorrow
before drier and cooler conditions settle in for the weekend.

A little 300mb jet streak and associated 500mb shortwave/vorticity
max will push out from the Canadian Prairies today, bringing an area
of low pressure and subsequent cold front to our region. MUCAPE of
500-1500 J/kg, 30-50knots of bulk shear, and a building 850mb LLJ
should work together for an isolated severe threat across much of
the Northland. With a mean wind seemingly very perpendicular to the
cold front, storms may try to remain discrete, but with long
hodographs some cell merging and a messy attempt at a linear
structure could materialize. Some surface based storms are possible
between 21-03Z from the Iron Range through the Twin Ports and to the
Chequamegon-Nicolet National Forest with a minimal tornado threat.
Low level wind profiles don't appear super indicative of a
substantial tornado threat and we are largely expecting primary
hazards to be hail and wind.

Some scattered showers may be possible over northern Minnesota
Thursday morning and early afternoon before our second chance for
thunderstorms builds in over the late afternoon and into the
evening. As a stronger 300mb jet exit region moves over the Northern
Plains and Great Lakes a warm front is progged to lift over central
Minnesota and northern Wisconsin. Models vary somewhat on just how
north this front makes it, and that will be a major determiner of
the severe weather threat. The warm front will be the delineation
for any surface based storms and a subsequent tornado threat, which
may only exist right along our southern CWA border, otherwise severe
wind and hail will be possible. Additionally, models indicate that
mean winds will be very parallel to the warm frontal boundary,
creating a potential flash flooding threat, especially with PWATS
over 1" in NW WI. However, training storms will likely be needed to
realize any flash flooding, as storms will be trucking along with
mean winds near 50knots.

While the severe threat should stay mostly south of Highway 2,
rainfall is still expected over northern MN Thursday afternoon and
evening under the portion of the system with better synoptic
forcing. Upwards of 1" of rain is possible along the International
Border Thursday night into Friday morning, after up to 0.5" may fall
this afternoon and evening. This will likely continue to exacerbate
already historical flooding in the Rainy River Basin, where lakes
and rivers have broken record levels and surpassed 2014 flood
heights. An additional 0.5-1" along the North Shore over the next
two days will also keep rivers running fast. Across the area, expect
high water to likely stay high at least through the weekend as
already swollen waterways are reinforced by widespread rainfall.
Locally higher amounts under thunderstorms could lead to additional
flooding concerns not already addressed with Flood Warnings.

Our weather should quiet down into the weekend, as some cooler air
moves in. Especially Saturday and Sunday morning, some chilly
temperatures may require Frost or Freeze headlines for a portion to
all of the CWA.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1224 PM CDT Wed May 18 2022

VFR but degrading quickly this afternoon as a cluster/line of
thunderstorms crosses. There will likely be IFR conditions, but
for now just covered the TS threat with VCTS in the TAF.
Ammendments likely when the line begins to develop. After the
storms, expect a stratus deck to develop. More storms expected
tomorrow. Westerly winds are expected to decrease overnight.

&&

.MARINE...
Issued at 432 AM CDT Wed May 18 2022

Fairly calm conditions are expected over Lake Superior today and
tomorrow. However, thunderstorms are possible over all of Western
Lake Superior in the afternoons and evenings, and gusty, erratic
winds/waves and cloud-to-water lightning will be possible. Thursday
night into Friday, northeast winds will build over Lake Superior,
and may force waves high enough to warrant a small craft advisory
for portions of the nearshore waters. Westerly winds may become
gusty Friday afternoon, but are largely expected to remain below
20knots, thanks to our springtime stable layer.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  60  45  57  43 /  70  40  40  80
INL  62  41  57  41 /  80  30  60  80
BRD  72  47  64  47 /  70  20  40  80
HYR  64  46  66  49 /  70  60  50  90
ASX  63  45  60  45 /  70  70  40  90

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
LS...None.
&&

DISCUSSION...Levens
AVIATION...Wolfe
MARINE...Levens
Hazardous weather outlook, May 18, 3:06 AM CST, 9 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
406 AM CDT Wed May 18 2022

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-191030-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
406 AM CDT Wed May 18 2022

This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.

.DAY ONE...Today and Tonight

Thunderstorms are possible today into this evening. A few severe
storms are possible this afternoon into this evening, first
developing over northern Minnesota then into northwest Wisconsin
later afternoon into this evening. Large hail and damaging winds
are the main threats with the storms.

High water levels will continue in the Rainy River Basin over far
northern Minnesota, as well as around the Island Lake Reservoir
and areas downstream on the Cloquet River, especially around Side
Lake and Hunter Lake. Minor flooding will continue along the
Mississippi River between Aitkin and Fort Ripley in Crow Wing
County and near Scanlon along the St. Louis River where Flood
Warnings are in effect. A Flood Warning remains in effect for the
Island Lake Reservoir and areas downstream on the Cloquet River.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Another round of strong to severe thunderstorms is possible
Thursday afternoon and evening from the Brainerd Lakes area east
through Pine City and Hinckley into much of northern Wisconsin.
Large hail, damaging wind, and heavy rain are the main threats.

Water levels will remain high across many of the Northland's
rivers, creeks, and streams, especially in the Rainy River Basin,
Island Lake Reservoir, Cloquet River, and the Mississippi Basin.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotters may be needed.

LSZ121-140>148-150-191030-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
406 AM CDT Wed May 18 2022

This Hazardous Weather Outlook is for portions of Lake Superior
and the Nearshore waters of western Lake Superior.

.DAY ONE...Today and Tonight

Strong to severe thunderstorms are possible this afternoon and
evening. Potential hazards include strong wind gusts, large hail,
and frequent cloud to water lightning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Another round of strong thunderstorms will be possible Thursday
afternoon and evening, mainly along the South Shore and around the
Twin Ports.

Melde

More information may be obtained at the following web address:
http://www.weather.gov/duluth (all lower case)

In the hours before

Special weather statement, May 18, 12:48 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Duluth MN
148 PM CDT Wed May 18 2022

MNZ018-181915-
North Itasca MN-
148 PM CDT Wed May 18 2022

...A strong thunderstorm will impact portions of northeastern Itasca
County through 215 PM CDT...

At 147 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marcell, or 29 miles north of Grand Rapids, moving east at 25 mph.

HAZARD...Winds gusts up to 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow unsecured
         objects around. Minor hail damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northeastern Itasca
County, including the following locations... North Star Lake,
Talmoon, Gunn Lake, Balsam Lake, Scenic State Park, Spider Lake and
Coon Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone outdoors, including anyone on or in the water, should seek
shelter inside a sturdy building or hard topped vehicle.

&&

LAT...LON 4757 9383 4771 9375 4772 9326 4746 9333
      4746 9337
TIME...MOT...LOC 1847Z 280DEG 23KT 4764 9371

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Britt/PA

The radar

The Duluth radar (KDLH), 140 km away, was scanning. The volume nearest the first event began at 18:50 UTC.

Open the radar archive at this moment

Event by event

27 thunderstorm wind, 11 hail, 1 lightning, 1 tornado. Local standard time, as filed.

Hail, Itasca

When
May 18, 12:52 PM CST to 12:54 PM CST
Where
Itasca County, 0.47 mi E of Marcell
Measured
0.75 in hail
Reported by
Public
Coordinates
47.600, -93.690

Hail, Itasca

When
May 18, 12:56 PM CST to 12:58 PM CST
Where
Itasca County, 5.04 mi NNE of Zemple
Measured
0.75 in hail
Reported by
Public
Coordinates
47.400, -93.720

Hail, Itasca

When
May 18, 1:33 PM CST to 1:36 PM CST
Where
Itasca County, 3.58 mi NNW of Grand Rpds Sugar Arp
Measured
0.75 in hail
Reported by
Public
Coordinates
47.220, -93.670

Hail, Cass

When
May 18, 1:34 PM CST to 1:36 PM CST
Where
Cass County, 2.45 mi ENE of Brevik
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
47.090, -94.220

Thunderstorm Wind, Itasca

When
May 18, 1:35 PM CST to 1:37 PM CST
Where
Itasca County, 8.07 mi NW of Taconite
Measured
50 kt (58 mph) estimated gust
Reported by
COOP Observer
Coordinates
47.410, -93.490

Several trees 4 to 5 inches in diameter were down along with downed power lines due to trees falling on them.

Thunderstorm Wind, Itasca

When
May 18, 1:45 PM CST to 1:47 PM CST
Where
Itasca County, 7.96 mi SSW of Blackberry
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
47.070, -93.450

A photo was received showing a large broken tree branch along with a patio table umbrella that fell onto and through the table, breaking the glass top.

Thunderstorm Wind, Crow Wing

When
May 18, 2:05 PM CST to 2:07 PM CST
Where
Crow Wing County, 2.92 mi SSE of Fifty Lakes
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
46.690, -94.030

Three sections of dock were blown into Goodrich Lake by the wind.

Thunderstorm Wind, Aitkin

When
May 18, 2:10 PM CST to 2:12 PM CST
Where
Aitkin County, 0.48 mi W of Aitkin
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
46.530, -93.710

Multiple trees were reported down that were around a foot in diameter. A healthy tree was also snapped a few feet off the ground.

Thunderstorm Wind, Aitkin

When
May 18, 2:15 PM CST to 2:17 PM CST
Where
Aitkin County, Cutler
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
46.370, -93.750

Multiple trees around 20 inches in diameter were snapped and down across a road.

Lightning, St. Louis

When
May 18, 2:20 PM CST
Where
St. Louis County, 0.83 mi NW of Fraser
Property damage
$3,000
Reported by
Public
Coordinates
47.490, -92.880

A photo was received of a chimney on a home destroyed by a lightning strike.

Hail, Cass

When
May 18, 2:23 PM CST to 2:25 PM CST
Where
Cass County, 1.59 mi ENE of Gull Lake
Measured
0.88 in hail
Reported by
Public
Coordinates
46.410, -94.350

Hail, Aitkin

When
May 18, 2:35 PM CST to 2:37 PM CST
Where
Aitkin County, 0.47 mi W of Tamarack
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
46.650, -93.140

Hail, Aitkin

When
May 18, 2:38 PM CST to 2:40 PM CST
Where
Aitkin County, 0.47 mi E of Tamarack
Measured
0.88 in hail
Reported by
Public
Coordinates
46.650, -93.120

Thunderstorm Wind, St. Louis

When
May 18, 2:47 PM CST to 2:49 PM CST
Where
St. Louis County, Grand Lake
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
46.870, -92.470

Numerous trees were reported down across roads and power lines by a local fire department.

Thunderstorm Wind, St. Louis

When
May 18, 2:49 PM CST to 2:52 PM CST
Where
St. Louis County, 1.46 mi SSW of Brookston
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
46.850, -92.610

A children's playhouse swingset fort was blown over and tossed around the yard.

Thunderstorm Wind, Aitkin

When
May 18, 2:50 PM CST to 2:53 PM CST
Where
Aitkin County, 4.84 mi S of East Lake
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
46.480, -93.270

A few roof shingles were blown off a home.

Thunderstorm Wind, St. Louis

When
May 18, 2:54 PM CST to 2:56 PM CST
Where
St. Louis County, 1.38 mi N of Pike Lake
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
46.870, -92.330

A large tree fell onto a power line near the A+ Garden Center.

Thunderstorm Wind, St. Louis

When
May 18, 2:55 PM CST to 2:57 PM CST
Where
St. Louis County, 1.98 mi SE of Payne
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
47.080, -92.590

Tree damage and power outages were reported in the eastern part of Meadowland Township.

Thunderstorm Wind, St. Louis

When
May 18, 2:55 PM CST to 2:57 PM CST
Where
St. Louis County, 0.69 mi S of Saginaw
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
46.840, -92.450

A large pine tree was uprooted.

Thunderstorm Wind, St. Louis

When
May 18, 2:57 PM CST to 2:59 PM CST
Where
St. Louis County, 2.34 mi SW of Grand Lake
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
46.850, -92.510

Multiple photos were received of numerous large trees over 1 foot in diameter that were down or bent over. Some of the trees were uprooted and others were snapped near the base.

Thunderstorm Wind, St. Louis

When
May 18, 3:00 PM CST to 3:04 PM CST
Where
St. Louis County, 0.69 mi S of Twig
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
46.890, -92.370

Multiple small branches were downed by the winds along with a few large branches.

Thunderstorm Wind, St. Louis

When
May 18, 3:00 PM CST to 3:02 PM CST
Where
St. Louis County, 0.47 mi W of Saginaw
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
46.850, -92.460

A few trees estimated to be 14 to 16 inches around and 5 to 6 inches in diameter were snapped.

Thunderstorm Wind, St. Louis

When
May 18, 3:00 PM CST to 3:04 PM CST
Where
St. Louis County, 2.28 mi SSW of Twig
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
46.870, -92.390

Around 50 trees were downed on the reporter's property on the east side of Grand Lake. Most trees were 12 to 16 inches in diameter with some completely uprooted. Some of the trees fell on power lines leading to power outages. The trees were all at least 30 years old. No structure damage was reported at the location.

Thunderstorm Wind, St. Louis

When
May 18, 3:06 PM CST to 3:09 PM CST
Where
St. Louis County, 0.84 mi SE of Twig
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
46.890, -92.360

Multiple trees were uprooted with a few falling on power lines leading to power outages.

Thunderstorm Wind, St. Louis

When
May 18, 3:06 PM CST to 3:08 PM CST
Where
St. Louis County, 0.47 mi E of Twig
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
46.900, -92.360

A photo was received showing a healthy spruce tree that was downed by the storm along with additional deciduous tree branches on the ground around it.

Thunderstorm Wind, Carlton

When
May 18, 3:06 PM CST to 3:08 PM CST
Where
Carlton County, 0.84 mi SW of Kettle River
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
46.470, -92.880

Trees of 4, 5 and 8 inches in diameter were blown down over Highway 73 south of Kettle River.

Thunderstorm Wind, St. Louis

When
May 18, 3:10 PM CST to 3:12 PM CST
Where
St. Louis County, 1.38 mi N of Pike Lake
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
46.870, -92.330

A photo was received showing a large pine tree down across power lines and a road near A+ Garden Center.

Hail, Carlton

When
May 18, 3:12 PM CST to 3:14 PM CST
Where
Carlton County, 1.46 mi SSW of Wright
Measured
0.75 in hail
Reported by
Public
Coordinates
46.660, -93.010

Thunderstorm Wind, St. Louis

When
May 18, 3:12 PM CST to 3:14 PM CST
Where
St. Louis County, 1.38 mi N of Four Corners
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
46.870, -92.280

A large tree was reported down falling across an upper balcony porch of a house along Pike Lake.

Thunderstorm Wind, St. Louis

When
May 18, 3:12 PM CST to 3:14 PM CST
Where
St. Louis County, 4 mi ESE of Twig
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
46.878, -92.292

A photo was received showing a large tree snapped off near the base and partially uprooted.

Thunderstorm Wind, St. Louis

When
May 18, 3:16 PM CST to 3:18 PM CST
Where
St. Louis County, 4.25 mi NNE of Arnold
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
46.940, -92.080

A photo was received along with a report of numerous large pine trees down. Swaths or trees through the woods were also lost during the storm at the reporter's location.

Thunderstorm Wind, St. Louis

When
May 18, 3:16 PM CST to 3:18 PM CST
Where
St. Louis County, 5.19 mi NNE of Arnold
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
46.950, -92.060

A photo was received showing multiple decks ripped from the side of a hose along with missing roof shingles and several trees 12 inches in diameter that were down.

Tornado, St. Louis

When
May 18, 3:16 PM CST to 3:19 PM CST
Where
St. Louis County, 4.41 mi N of Arnold to 5.65 mi NE of Arnold
Rating
EF0
Path length
3.1 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
46.944, -92.096

A brief tornado tracked approximately west to east from north of the intersection of Lismore Road and Arnold Road, across Eagle Lake Road, and then across Jean Duluth Road before ending near Lady Nicole Lane east of Jean Duluth Road. This tornado caused numerous tree damage along its path, with a consistent tree fall pattern indicative of a tornado, but was unlikely above EF-0 in strength. While a few trees were snapped near the base, the vast majority of tree damage was large branches and trees that have bent over, with a few uprooted trees. The estimated maximum wind speed of this tornado was 85 mph. There was no known property damage outside of the tree damage.

Thunderstorm Wind, St. Louis

When
May 18, 3:17 PM CST to 3:19 PM CST
Where
St. Louis County, 4.86 mi N of Arnold
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
46.950, -92.090

Dozens of trees were found to be bent or uprooted in the area.

Thunderstorm Wind, St. Louis

When
May 18, 3:18 PM CST to 3:20 PM CST
Where
St. Louis County, 5.04 mi NNE of Arnold
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
46.950, -92.070

Multiple photos were received showing downed trees and power lines. Most trees were snapped near the base and only a few were uprooted. Multiple nearby homes had decks and roofs damaged as well. Estimates of over 100 trees were lost in a relatively small area that had stood for a long time.

Hail, St. Louis

When
May 18, 3:24 PM CST to 3:26 PM CST
Where
St. Louis County, 2.13 mi SSW of Duluth Intl Arpt
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
46.820, -92.190

Hail, Pine

When
May 18, 3:30 PM CST to 3:32 PM CST
Where
Pine County, 5.27 mi W of Groningen
Measured
0.75 in hail
Reported by
Public
Coordinates
46.150, -93.030

Hail, Pine

When
May 18, 4:00 PM CST to 4:03 PM CST
Where
Pine County, 0.48 mi E of Sandstone
Measured
1 in hail
Reported by
Public
Coordinates
46.130, -92.860

Thunderstorm Wind, Itasca

When
May 18, 4:17 PM CST to 4:19 PM CST
Where
Itasca County, 1.88 mi W of Grand Rapids Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
47.220, -93.560

Power poles were broken along with 3 inch diameter tree limbs down.

Thunderstorm Wind, Pine

When
May 18, 4:43 PM CST to 4:45 PM CST
Where
Pine County, 0.48 mi W of Sturgeon Lake
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
46.380, -92.830

A photo was received showing tipped over metal patio chairs and table.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2022Every state in 2022This day in weather historyThe tornado archive for Minnesota, 2022Warnings in Minnesota, May 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1030151, 1030152, 1030154, 1030150, 1030192, 1030166, 1030181, 1030169, 1030176, 1030161, 1030153, 1030155, 1030156, 1030183, 1030195, 1030164, 1030172, 1030179, 1030180, 1030188, 1030163, 1030196, 1030200, 1030162, 1030182, 1030186, 1030184, 1030157, 1030185, 1030227, 1030190, 1030197, 1030203, 1030199, 1030198, 1030158, 1030160, 1030159, 1030194, 1030167.